Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 19, 2015, 1:55 PM PDT for Riverside County, California. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 1:55 PM PDT (20:55 UTC)
- Expired
- Jul 19, 2015, 3:00 PM PDT
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 42 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:16 PM PDT | TSTM WND DMG | 1 N Nuevo, CA | CHP REPORT OF ELECTRICAL POLE BENT AND WIRES HANGING ACROSS THE ROADWAY IN NUEVO. |
| Jul 19, 2:16 PM PDT | TSTM WND DMG | 1 Wsw Lakeview, CA | CHP REPORT OF ELECTRICAL POLE BENT AND WIRES HANGING ACROSS THE ROADWAY IN NUEVO. |
| Jul 19, 2:18 PM PDT | NON-TSTM WND DMG | 3 Sw Perris, CA | CHP REPORT OF 2 POWER LINES DOWN IN THE MIDDLE OF THE ROADWAY AT HIGHWAY 74 AND SOPHIE STREET. |
| Jul 19, 2:56 PM PDT | TSTM WND DMG | 3 W Perris, CA | CHP REPORTED PALM TREE IN THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS56 KSGX 192055
SVRSGX
CAC065-192200-
/O.NEW.KSGX.SV.W.0005.150719T2055Z-150719T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 300 PM PDT
* AT 154 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 5 MILES EAST OF SUN CITY...AND MOVING WEST
NORTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RIVERSIDE...MORENO VALLEY...SOUTHERN CORONA...LAKE ELSINORE...
HEMET...MURRIETA...PERRIS...SAN JACINTO...LAKE MATHEWS...
WOODCREST...TEMESCAL VALLEY...SUN CITY...MENIFEE...MARCH AFB...
WILDOMAR...CANYON LAKE...QUAIL VALLEY...NUEVO...WINCHESTER AND
SEDCO HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3362 11699 3359 11729 3379 11754 3390 11739
3381 11696
TIME...MOT...LOC 2054Z 239DEG 55KT 3382 11691
$$
JT2 follow-up statements
533
WWUS56 KSGX 192115
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
215 PM PDT SUN JUL 19 2015
CAC065-192200-
/O.CON.KSGX.SV.W.0005.000000T0000Z-150719T2200Z/
RIVERSIDE CA-
215 PM PDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR RIVERSIDE COUNTY...
AT 206 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER PERRIS AND WAS MOVING NORTHWEST AT
10 TO 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HEMET...PERRIS...LAKE ELSINORE...SAN JACINTO...SUN CITY...WILDOMAR...
CANYON LAKE...WOODCREST...LAKELAND VILLAGE...NUEVO...HOMELAND...SEDCO
HILLS...ROMOLAND...WINCHESTER...QUAIL VALLEY AND LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3362 11699 3359 11729 3379 11754 3390 11739
3381 11696
TIME...MOT...LOC 2106Z 239DEG 55KT 3395 11663
$$
JT259
WWUS56 KSGX 192155
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 PM PDT SUN JUL 19 2015
CAC065-192203-
/O.EXP.KSGX.SV.W.0005.000000T0000Z-150719T2200Z/
RIVERSIDE CA-
255 PM PDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR RIVERSIDE COUNTY WILL EXPIRE
AT 300 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SAN DIEGO.
LAT...LON 3362 11699 3359 11729 3379 11754 3390 11739
3381 11696
TIME...MOT...LOC 2153Z 239DEG 55KT 3395 11663
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:32 PM PDT, 23 minutes earlier.
Area forecast discussion, Jul 19, 1:32 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
132 PM PDT SUN JUL 19 2015
.SYNOPSIS...
TROPICAL MOISTURE WILL DECREASE ACROSS SOUTHERN CALIFORNIA AFTER
TODAY AS A LOW PRESSURE TROUGH BECOMES REESTABLISHED ALONG THE
WEST COAST. THERE IS STILL A CHANCE OF SHOWERS OVER THE MOUNTAINS
AND HIGH DESERTS ON MONDAY...THEN DRY AND SEASONALLY COOL WEATHER
WILL PREVAIL THROUGH FRIDAY. A DEEP MARINE LAYER WILL RETURN ON
MONDAY...AND LINGER MUCH OF THE WEEK WITH EXTENSIVE NIGHT AND
MORNING LOW CLOUDS...AND SLIGHTLY BELOW AVERAGE TEMPERATURES. SOME
WARMING IS POSSIBLE BY NEXT WEEKEND AS THE TROUGH ALONG THE WEST
COAST WEAKENS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
RADAR SHOWED NUMEROUS THUNDERSTORMS OVER AND WEST OF THE MTN
CRESTS...AND OVER THE HIGH DESERT THROUGH 1 PM PDT. GENERAL CELL
MOVEMENT WAS TO THE NNW WITH A DRIFT INTO THE COASTAL VALLEYS. HEAVY
CONVECTIVE CELLS WERE SOUTH OF THE BORDER AS WELL. THE ACTIVITY
IS BEING INFLUENCED BY ANOMALOUSLY HIGH PWS NEARING TWO INCHES
THIS EVENING...AND THE REMNANT CYCLONIC CIRCULATION OFF THE BAJA
COAST THAT IS DRIFTING NORTH. THIS IS HELPING TO ADVANCE THE
ACTIVITY WESTWARD. A FLASH FLOOD WATCH COVERS AREAS WEST OF THE MTS
EXCEPT ORANGE COUNTY AND COASTAL SAN DIEGO COUNTY THROUGH 10 PM PDT.
EXPECT AN OVERALL DECREASE IN THE INTENSITY OF THE CONVECTION
AROUND OR SHORTLY AFTER SUNSET...HOWEVER SHOWERS MAY WELL CONTINUE
THROUGH THE NIGHT AHEAD OF THE UPPER-LEVEL TROUGH AXIS SWINGING
NORTH.
SATELLITE IMAGERY FROM EARLY THIS AFTERNOON SHOWED A LARGE PINWHEEL
OF CLOUDS CENTERED ABOUT 320 MILES SW OF SAN DIEGO. HIGH CLOUDS WITH
THIS SHIELD WILL BE ADVANCING NORTHWARD THROUGH THIS EVENING...
LIKELY HIDING LOWER LAYERS OF CLOUDS AS WELL. THIS REMNANT MOISTURE
FROM DOLORES WILL CONTINUE NORTHBOUND AHEAD OF A SHORTWAVE TROUGH
SWINGING NORTH OVER THE AREA TONIGHT. NO ENHANCEMENT HAS BEEN
INDICATED IN THE CLOUD SHIELD TODAY...AND THE LATEST NAM12 AND OTHER
12Z GLOBAL MODELS SUGGESTS IT WILL REMAIN RATHER BENIGN...POSSIBLY
TRIGGERING SOME LIGHT STRATIFORM PRECIP FROM THE DEEP MOIST LAYER
AND WEAK LIFT AHEAD OF THE TROUGH AXIS TONIGHT.
THE LOCAL WRF AND ECMWF MODELS SHOW A DEEP MARINE LAYER DEVELOPING
OVERNIGHT AND SPREADING WELL INLAND. THIS IS LIKELY STILL BE
TROPICAL IN NATURE...SO IT WILL FEEL QUITE HUMID AND UNCOMFORTABLE
OVERNIGHT AS TEMPERATURES REMAIN IN THE THE UPPER 60S AND LOWER 70S.
GRADUALLY...THIS AIRMASS WILL BE REPLACED BY A COOLER MARINE
AIRMASS LATER IN THE WEEK. THE EXTENSIVE CLOUDS AND HIGH HUMIDITY
WILL SMOOTH OUT THE DIURNAL TEMPERATURE CURVE AND LIKELY KEEP
OVERNIGHT MINIMUMS ABOVE AVERAGE...AND DAYTIME HIGHS LOWER FOR
SEVERAL DAYS.
THE 12Z GFS/ECMWF MODELS DEVELOP ANOTHER LONGWAVE TROUGH OVER
WESTERN N.A. THIS WEEK. THE GFS IS DEEPER WITH THE TROUGH LATE IN
THE WEEK...WHILE THE ECMWF IS WEAKER WITH A BROAD SUBTROPICAL RIDGE
EXPANDING ACROSS THE SOUTHWEST. BOTH MODELS SUGGEST DRY CONDITIONS
THROUGH NEXT WEEKEND...HOWEVER BOTH DO SHOW SOME ELEVATED...
SUBTROPICAL MOISTURE ARRIVING.
&&
.AVIATION...
192000Z...BKN-SCT AOA 8000 FT MSL ACROSS THE AREA THROUGH THIS
EVENING. SHRA/TSRA CONTINUING OVER THE MOUNTAINS...PORTIONS OF THE
DESERTS...AND THE INLAND EMPIRE THROUGH EARLY EVENING...ALTHOUGH
SOME SHRA/TSRA MAY MOVE INTO THE SAN DIEGO VALLEYS AND THE COASTAL
AREAS AS WELL. CONFIDENCE IN SHRA/TSRA MAKING IT TO THE COAST IS LOW-
TO-MODERATE. STORM BASES WILL BE NEAR 7000 FT MSL WITH TOPS TO 25000
FT MSL AND CB TOPS 35000-45000 FT MSL. TSRA MAY PRODUCE HEAVY
RAIN...GUSTY DOWNDRAFT WINDS...AND FREQUENT LIGHTNING. STORMS WILL
GRADUALLY TAPER OFF AFTER SUNSET AND END BY MON MORNING. PATCHY LOW
CLOUDS MAY RETURN TO THE COASTAL AND VALLEY AREAS AFTER 20/0300
UTC...BUT CONFIDENCE IN TIMING...COVERAGE...AND CIG HEIGHTS ARE LOW.
&&
.MARINE...
100 PM...SOME SHOWERS AND POSSIBLE THUNDERSTORMS MAY MOVE NORTH OVER
THE COASTAL WATERS THROUGH EARLY MONDAY MORNING ALONG WITH GUSTY
SOUTH-SOUTHEAST WINDS AS THE REMNANT LOW OF POST-TROPICAL CYCLONE
DOLORES MOVES NORTH. CONDITIONS WILL IMPROVE BY LATE MONDAY MORNING.
&&
.BEACHES...
100 PM...AN INCREASING SHORT PERIOD SOUTH SWELL FROM
POST-TROPICAL CYCLONE DOLORES WILL REACH PARTS OF ORANGE COUNTY AND
NORTHERN SAN DIEGO COUNTY TODAY...PEAKING TONIGHT AT 5-6 FT/9 SEC.
SURF OF 3 TO 5 FT...WITH LOCAL SETS TO 6 FT...IS POSSIBLE ALONG
SOUTH FACING BEACHES OF ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY
BEACHES THIS AFTERNOON AND MONDAY. STRONG RIP AND LONGSHORE CURRENTS
ARE EXPECTED AT ALL BEACHES THROUGH MONDAY.
ISOLATED SHOWERS ARE POSSIBLE AGAIN THIS AFTERNOON THROUGH EARLY
EVENING...THOUGH THE POTENTIAL FOR THUNDERSTORMS AT THE BEACHES IS
LOWER THAN YESTERDAY. STILL...THE RISK IS THERE ONCE AGAIN. GUSTY
WINDS AND DANGEROUS CLOUD-TO-GROUND AND CLOUD-TO-WATER LIGHTNING ARE
POSSIBLE SHOULD ANY THUNDERSTORMS DEVELOP.
&&
.SKYWARN...
SKYWARN ACTIVATION IS REQUESTED FOR THE MOUNTAINS...DESERTS...AND
INLAND EMPIRE INTO THIS EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR APPLE AND LUCERNE
VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN
BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
BEACH HAZARDS STATEMENT THROUGH MONDAY EVENING FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE/BEACHES...HARRISONIn the hours before
Local storm report, Jul 19, 12:41 PM PDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1241 PM PDT SUN JUL 19 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL WRIGHTWOOD 34.36N 117.63W
07/19/2015 E0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED QUARTER INCH HAIL AND HEAVY
RAIN.
&&
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:24 PM PDT | Areal Flood Advisory | SGX | San Diego | 8 hr |
| Jul 19, 1:27 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 5 hr |
| Jul 19, 1:58 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jul 19, 2:37 PM PDT | Areal Flood Advisory | SGX | San Diego | 4 hr |
| Jul 19, 2:50 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Jul 19, 3:07 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jul 19, 3:16 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jul 19, 3:34 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 5 hr |
| Jul 19, 4:35 PM PDT | Flash Flood Warning | SGX | Riverside | 5 hr |
| Jul 19, 4:40 PM PDT | Flash Flood Warning | SGX | Orange | 6 hr |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.